Tragic new use for an old drug
Loperamide is the active ingredient in Imodium, the over the counter drug that stops diarrhea. Lately, people have been taking it in dangerously high doses to either curb opiate withdrawal symptoms or to obtain the same euphoric feeling they can only get from opiates.
Loperamide is technically an opioid because it activates the same receptors as heroin and prescription opiates. When taken as instructed at normal doses, a minute amount is absorbed so very little becomes available in the bloodstream. Therefore it doesn’t cross the blood-brain barrier. However, in extremely high doses, one can feel the effects of the “opiate.”
Sadly, not many people know about this and as a result, their loved ones who are seemingly clean are really at risk of dying from taking too much of the seemingly harmless anti diarrhea medication.
Please take a moment to check out the link below. It is a google link that has several articles about the misuse of loperamide. The more we share this information with friends and family, the more lives we can save!
It’s OK to get help!